As background, 2006 my 16 yrs old daughter that time diagnosed for Hyperthyroidism and underwent Radio Active Iodine twice in consecutive months till later on till now she is Hypotyhroidism taking Euthyrox. Last November 2013, after falling Red blood Cells, a Bone Marrow aspiration and Biopsy done and the result was a rare auto immune disease called Pure Red Cell Aplasia. She was treated with Prednisone and Cyclosporine till February 2013, she went on remission.She is now 23 yrs old and on March 2013, she became yellowish and was found Hepa B positive, Baraclude and other liver strenghtening medicines given while taking her lifetime Euthyrox. Later July she was Hepa B free..came August when there some abnormalities in number on her blood counts..even the white blood and platelets decreasing aside from the red. several blood O+ transfusion again happened and there was a Splenomegaly of the spleen. After the last transfusion a week ago October 5, 2013, no marked increased in her blood counts that the Hematologist with the clearance from the gastro enterologist decided to try Prednisone 2x a day starting tomorrow. I want to ask if anyone from you have the same experienced or can share about my situation.Thank you very much..
Hello. This sounds very rare and must be difficult for such a young woman. I can only tell you that the prednisone is working to prevent the inflammation that is part of her autoimmune disease. It slows the process of the reactive killing of cells. The complexity of her situation is being handled at a major hospital? I do hope that she is responding well to her medications, she may well have to stay on the prednisone for a long time. With the hepatitis as part of the picture, I hope that she will have a balance that helps her over time. Long term prednisone, if this is effective for her, is not unusual and she will at some point require medications that help moods and anger or panic. Prednisone does that so stay on top of it. Not her fault and not able to control it. Believe me, as I have side effects like that from long term prednisone. Better to be treated than not. Always a trade off. Wishing her well and your continued love to support her, Karen
- Prednisone Information for Consumers
- Prednisone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Prednisone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 1 Feb 2010 • 1 answer
Posted 27 Aug 2010 • 1 answer
Posted 27 Sep 2010 • 1 answer
Posted 30 Mar 2011 • 1 answer
Thrombocytopenia - Do any of you have neurological side effects after you're better? Ie: dizziness,?
Posted 1 Sep 2013 • 1 answer